Alert archive / Florida / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 211, NWS Jacksonville, FL

July 16, 2017Clay County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 16, 2017, 2:10 PM EDT for Clay County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2017, 2:10 PM EDT (18:10 UTC)
Expired
Jul 16, 2017, 2:39 PM EDT
In force
29 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Clay County, FL

The radar

The Jacksonville radar (KJAX), 57 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2017-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1850 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2017-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1850 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

065 
WUUS52 KJAX 161810
SVRJAX
FLC019-161900-
/O.NEW.KJAX.SV.W.0211.170716T1810Z-170716T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
210 PM EDT SUN JUL 16 2017

The National Weather Service in Jacksonville has issued a

* Severe Thunderstorm Warning for...
  Central Clay County in northeastern Florida...

* Until 300 PM EDT

* At 210 PM EDT, a severe thunderstorm was located near Middleburg,
  and is nearly stationary.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Green Cove Springs, Penney Farms and Asbury Lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2991 8178 2994 8194 3006 8187 3001 8168
      3001 8167
TIME...MOT...LOC 1810Z 097DEG 1KT 3000 8183 

HAIL...0.75IN
WIND...60MPH
 
$$

STRUBLE
2 follow-up statements
841 
WWUS52 KJAX 161827
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
227 PM EDT SUN JUL 16 2017

FLC019-161900-
/O.CON.KJAX.SV.W.0211.000000T0000Z-170716T1900Z/
Clay FL-
227 PM EDT SUN JUL 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR CENTRAL CLAY COUNTY...

At 227 PM EDT, a severe thunderstorm was located near Middleburg, and
is nearly stationary.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Green Cove Springs, Penney Farms and Asbury Lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2991 8178 2994 8194 3006 8187 3001 8168
      3001 8167
TIME...MOT...LOC 1827Z 097DEG 1KT 3000 8184 

HAIL...0.75IN
WIND...60MPH
 
$$

STRUBLE
049 
WWUS52 KJAX 161839
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
239 PM EDT SUN JUL 16 2017

FLC019-161849-
/O.CAN.KJAX.SV.W.0211.000000T0000Z-170716T1900Z/
Clay FL-
239 PM EDT SUN JUL 16 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLAY COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

LAT...LON 2991 8178 2994 8194 3006 8187 3001 8168
      3001 8167
TIME...MOT...LOC 1838Z 097DEG 1KT 3000 8184 

$$

STRUBLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 8:56 AM EDT, 5 hours 14 minutes earlier.

Area forecast discussion, Jul 16, 8:56 AM EDT, 5 hours 14 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
856 AM EDT Sun Jul 16 2017

.UPDATE...
12Z sounding this morning showed much higher moisture values compared
to this time yesterday, with precipitable water values increasing
to 2.1 inches from around 1.6 inches. Temperatures aloft have
cooled due to the ridge sinking to the south and weakening. Light
west to southwesterly flow prevailed through 300mb, which will
result in the Gulf coast sea breeze being dominant today and
storm motion being slowly to the east northeast. A shortwave
trough will continue to push into the region from the north throughout
the day, and this will enhance precipitation chances, especially
across southeast Georgia. Numerous to widespread showers and
storms are forecast across southeast Georgia and much of northeast
Florida. Scattered storms are expected for north central Florida
due to being closer to the upper ridge, and some drier air
lingering there. A few strong to severe storms are possible this
afternoon, with the main threat being wet microbursts producing
gusty winds. Frequent lightning and locally heavy rainfall are
expected as storms move slowly. Highs will generally be in the
lower 90s, except near 90 along the beaches. Heat indices will
range from 100-107F this afternoon.

&&

.AVIATION...
VFR conditions will continue through early afternoon. Storms will
develop around 18Z with storms impacting most of the TAF sites in
the mid to late afternoon hours with restrictions expected. Light
winds this morning will become south to southeast at 5-10 knots
this afternoon. Winds will become variable and gusty in/around
storms. Winds will become light again tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  91  74  90  73 /  70  50  50  40
SSI  89  78  88  77 /  60  60  50  30
JAX  93  75  91  75 /  60  40  60  20
SGJ  89  75  89  75 /  40  20  40  20
GNV  91  73  92  73 /  60  30  60  20
OCF  92  74  92  74 /  40  30  50  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Kennedy/Struble/Corless
Hazardous weather outlook, Jul 16, 2:39 AM EDT, 11 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
239 AM EDT Sun Jul 16 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-170645-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
239 AM EDT Sun Jul 16 2017

...MODERATE RISK OF RIP CURRENTS TODAY...

This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.

.DAY ONE...Today and Tonight...
Scattered to numerous thunderstorms are expected to develop this
afternoon and evening across northeast Florida and southeast
Georgia. Frequent lighting, heavy rainfall and localized flooding
are the primary hazards. A few storms could produce strong to
marginally severe wind gusts.

There is a moderate risk of rip currents at area beaches this
afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...
An active summertime pattern is expected through Thursday, with
scattered to numerous thunderstorms expected each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.

In the hours before

Special weather statement, Jul 16, 12:32 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1232 PM EDT SUN JUL 16 2017

FLZ020-021-161715-
Hamilton FL-Suwannee FL-
1232 PM EDT SUN JUL 16 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SUWANNEE AND WEST
CENTRAL HAMILTON COUNTIES UNTIL 115 PM EDT...

At 1231 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dowling Park, or 12 miles southwest of Suwannee River State Park,
moving east at 10 mph.

Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.

Locations impacted include...
Suwannee River State Park, Dowling Park, Luraville and Newburn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3026 8324 3029 8323 3031 8321 3035 8321
      3035 8319 3038 8319 3039 8317 3041 8318
      3042 8321 3049 8310 3014 8300 3010 8321
      3012 8323 3017 8323 3018 8325 3023 8324
      3023 8325 3025 8324 3026 8325
TIME...MOT...LOC 1631Z 255DEG 9KT 3025 8327

STRUBLE
Special weather statement, Jul 16, 1:21 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
121 PM EDT SUN JUL 16 2017

FLZ025-125-161800-
Inland Duval FL-Coastal Duval FL-
121 PM EDT SUN JUL 16 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DUVAL COUNTY UNTIL 200 PM
EDT...

At 121 PM EDT, Doppler radar was tracking a strong thunderstorm over
Normandy, or near Jacksonville, moving northeast at 15 mph.

Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.

Locations impacted include...
Jacksonville, Unf, Arlington, Cisco Gardens, Ortega, San Pablo, Craig
Field, Fort Caroline, Nas Jax and Oceanway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3019 8179 3036 8187 3053 8155 3028 8143
TIME...MOT...LOC 1721Z 246DEG 12KT 3031 8175

STRUBLE
Special weather statement, Jul 16, 1:32 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
132 PM EDT SUN JUL 16 2017

FLZ024-124-GAZ165-166-161815-
Inland Nassau FL-Coastal Nassau FL-Inland Camden GA-
Coastal Camden GA-
132 PM EDT SUN JUL 16 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NASSAU AND
SOUTHEASTERN CAMDEN COUNTIES UNTIL 215 PM EDT...

At 132 PM EDT, Doppler radar was tracking a strong thunderstorm near
St. Marys. This storm was nearly stationary.

Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.

Locations impacted include...
St. Marys, Kingsland, Kings Bay Base and Yulee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3059 8148 3061 8168 3080 8171 3084 8148
TIME...MOT...LOC 1732Z 272DEG 4KT 3070 8160

STRUBLE
Special weather statement, Jul 16, 2:05 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
205 PM EDT SUN JUL 16 2017

FLZ032-161845-
Clay FL-
205 PM EDT SUN JUL 16 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLAY COUNTY UNTIL 245 PM
EDT...

At 205 PM EDT, Doppler radar was tracking a strong thunderstorm near
Middleburg. This storm was nearly stationary.

Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.

Locations impacted include...
Green Cove Springs, Middleburg, Penney Farms and Asbury Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2990 8179 2998 8193 3012 8187 3002 8168
      3000 8165
TIME...MOT...LOC 1805Z 226DEG 2KT 3000 8181

STRUBLE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 12:32 PM EDTSpecial Weather StatementJAXSuwannee43 min
Jul 16, 1:21 PM EDTSpecial Weather StatementJAXDuval39 min
Jul 16, 1:32 PM EDTSpecial Weather StatementJAXNassau43 min
Jul 16, 1:52 PM EDTSpecial Marine WarningJAX53 min
Jul 16, 1:54 PM EDTSevere Thunderstorm WarningJAXDuval25 min
Jul 16, 1:56 PM EDTSpecial Marine WarningJAX64 min
Jul 16, 2:05 PM EDTSpecial Weather StatementJAXClay40 min
Jul 16, 2:12 PM EDTSpecial Weather StatementJAXDuval48 min
Jul 16, 2:22 PM EDTSevere Thunderstorm WarningJAXDuval, Saint Johns38 min
Jul 16, 2:24 PM EDTSpecial Weather StatementJAXNassau51 min
Jul 16, 2:25 PM EDTSpecial Weather StatementJAXBaker50 min
Jul 16, 2:32 PM EDTAreal Flood AdvisoryJAXClay88 min
Jul 16, 2:38 PM EDTAreal Flood AdvisoryJAXDuval97 min
Jul 16, 2:41 PM EDTSevere Thunderstorm WarningJAXDuval, Saint Johns27 min
Jul 16, 2:49 PM EDTAreal Flood AdvisoryJAXNassau86 min
Jul 16, 2:53 PM EDTSpecial Weather StatementJAXGilchrist52 min
Jul 16, 3:02 PM EDTSpecial Weather StatementJAXMarion43 min
Jul 16, 3:05 PM EDTSpecial Weather StatementJAXMarion40 min
Jul 16, 3:21 PM EDTSpecial Weather StatementJAXGilchrist39 min
Jul 16, 3:31 PM EDTSpecial Weather StatementJAXBradford, Union44 min
Jul 16, 3:52 PM EDTSevere Thunderstorm WarningJAXAlachua, Columbia, Gilchrist, Union19 min
Jul 16, 4:05 PM EDTSpecial Weather StatementJAXBradford, Union40 min
Jul 16, 4:17 PM EDTSevere Thunderstorm WarningJAXAlachua, Baker, Bradford, Columbia, Union43 min
Jul 16, 4:33 PM EDTAreal Flood AdvisoryJAXBradford57 min
Jul 16, 4:36 PM EDTSpecial Weather StatementJAXBradford39 min
Jul 16, 4:37 PM EDTSpecial Weather StatementJAXPutnam38 min
Jul 16, 4:41 PM EDTAreal Flood AdvisoryJAXAlachua94 min
Jul 16, 4:47 PM EDTAreal Flood AdvisoryJAXBaker, Union3 hr
Jul 16, 5:18 PM EDTAreal Flood WarningJAXAlachua, Bradford57 min
Jul 16, 5:31 PM EDTSpecial Weather StatementJAXColumbia29 min
Jul 16, 6:13 PM EDTAreal Flood AdvisoryJAXAlachua, Bradford62 min

Nearby

Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.